Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Mechanisms of TKI-induced diarrhea in cancer patients|
|Citation:||Current Opinion in Supportive and Palliative Care, 2013; 7(2):162-167|
|Publisher:||Lippincott Williams & Wilkins, Ltd|
|Joanne M. Bowen|
|Abstract:||PURPOSE OF REVIEW: Tyrosine kinase inhibitors (TKIs) are increasingly common treatments for cancer; however, their effective use is hampered by unwanted side effects. One of the most common of these is TKI-induced diarrhea, although so far very little is known about its mechanisms and the best management approaches. As such, this review will briefly cover the extent of the problem, models for researching the problem and touch on future directions for management approaches to the problem. RECENT FINDINGS: As there is a paucity of knowledge regarding the mechanisms of TKI-induced diarrhea in humans, this review will discuss the rodent models that have been used in the investigation of TKI-induced gut injury. This will be put into context with the pharmacological targets of TKIs and how this new information might help to better tailor treatment and management of patients on these drugs. SUMMARY: The recognition of TKI-induced diarrhea as a significant treatment side effect has prompted efforts into uncovering the pathogenesis of this complication. This will enable future patients to be better managed throughout their treatment with these highly effective cancer drugs.|
|Keywords:||diarrhea; mechanisms; tyrosine kinase inhibitor|
|Rights:||© 2013 Wolters Kluwer Health | Lippincott Williams & Wilkins|
|Appears in Collections:||Physiology publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.